Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 2004, 2:52 PM PDT for Clark County, Nevada. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2004, 2:52 PM PDT (21:52 UTC)
- Expired
- Sep 10, 2004, 3:15 PM PDT
- In force
- 23 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 22 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 102153 SVRVEF NVC003-102215- /X.NEW.KVEF.SV.W.0007.040910T2152Z-040910T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 252 PM PDT FRI SEP 10 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 315 PM PDT * AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL CLARK COUNTY...OR ABOUT 9 MILES NORTHWEST OF SEARCHLIGHT...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CLARK COUNTY AT 310 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3546 11515 3546 11489 3568 11488 3568 11515 $$ CZYZYK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:40 PM PDT, 12 minutes earlier.
Area forecast discussion, Sep 10, 2:40 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT FRI SEP 10 2004 .SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO SUPPORT AFTERNOON THUNDERSTORM DEVELOPMENT THIS EVENING AND TOMORROW AFTERNOON. DRIER...MORE STABLE AIR IS FORECAST TO MOVE INTO THE AREA FROM THE WEST BY SUNDAY. TEMPERATURES WILL BE ABOUT 2-3 DEGREES ABOVE NORMAL SATURDAY THROUGH TUESDAY...THEN LOWER TO BELOW NORMAL AGAIN DURING THE LATTER HALF OF THE WEEK. && .SHORT TERM...SPECIAL 18Z SOUNDING FROM DRA SHOWED SOME NOTICEABLE DRYING TAKING PLACE...ESPECIALLY IN THE SFC-700MB LAYER. 12Z RAOB SUGGESTED AFTERNOON CAPE OF 2000 J/KG AT MAX HEATING BUT THE 18Z LAUNCH INDICATES MORE LIKE 700 J/KG AND LI OF ABOUT -3C. WINDS ALOFT OVER DRA WERE WEAKER AT 18Z ALSO...SUPPORTED BY WV LOOP AND SAT/ACFT WINDS WHICH INDICATE JET MAX NOW LIFTING OUT ACROSS SOUTHERN UTAH. THUS WHILE THERE IS STILL SUFFICIENT MOISTURE AND INSTABILITY TO SUPPORT THUNDERSTORM DEVELOPMENT...THE COVERAGE IS NOT AS WIDESPREAD AS YESTERDAY. HOWEVER...MODERATE BUOYANCY FROM LAS VEGAS SOUTH COMBINED WITH LOCALLY FAVORABLE STORM-RELATIVE SHEAR WILL PROBABLY PRODUCE A FEW ROTATING STORMS THAT COULD GENERATE AN ISOLATED DAMAGING WIND REPORT OR SOME DIME-SIZED HAIL. BEST POTENTIAL WILL BE ALONG AND SOUTH OF A LINE FROM TWENTYNINE PALMS TO MOUNTAIN PASS TO MEADVIEW. WILL KEEP THE MENTION OF AFTERNOON THUNDERSTORMS FOR SATURDAY..BUT EAST PAC TROUGH SHOULD LEAD TO SUBSTANTIAL DRYING BY SUNDAY. INCREASED MIXING SHOULD COUNTERACT THE MODEST HEIGHT FALLS RESULTING IN A LITTLE WARMING ON SUNDAY AND MONDAY. A DEEPER TROUGH IS FORECAST TO MOVE INTO THE WEST EARLY WEDNESDAY WHICH WILL LIKELY PRODUCE SEVERAL DEGREES OF COOLING FOR THE SECOND HALF OF THE WEEK. && .LONG TERM...MODELS IN FAIR AGREEMENT FOR MONDAY THROUGH THURSDAY WITH NO MAJOR CHANGES FROM PREVIOUS RUNS. SHORTWAVE TROUGH EXITING JUST TO THE EAST MONDAY WITH MODERATE TO WEAK WESTERLY FLOW TUESDAY. BROAD TROUGH OVER THE PACIFIC NORTHWEST STILL PROGGED TO DEEPEN OVER THE FAR WESTERN U.S. WEDNESDAY AND THURSDAY. GFS AND DGEX KEEP THE AIRMASS OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT QUITE DRY THROUGH THE PERIOD WHICH LOOKS REASONABLE. SO EXPECTING MOSTLY CLEAR SKIES AND A COOLING TREND FOR MONDAY THROUGH THURSDAY WITH BREEZY CONDITIONS WEDNESDAY INTO THURSDAY. && .AVIATION....TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && RUNK/JACQUES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:16 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.